Friday, August 22, 2014
Wednesday, May 07, 2008 LIPITOR, Community Member, asks

Q: Will too high a dose of lipitor cause too much potassium

Since my doctor changed my dosage of lipitor from 40 to 80 miligrams my potassium level has gotten higher.  Could this change have caused this change?

Answer This
Answers (2)
nhamel, Editor
11/ 3/08 11:17am

Hello Lipitor,

 

I couldn't find anything that said Lipitor caused increased potassium levels, however there are drugs out there that do. Some blood thinners do. I would check with you healthcare provider to see if they have heard of Lipitor increasing potassium levels.

Sorry for the delay in getting back to you. I hope this was helpful

Reply
Gail, Community Member
8/ 8/09 6:13am
Question: does taking Lipitor cause a reduction in potassium? I'm having, esp. leg cramps, since I started taking it. Reply
Same symptoms, Community Member
7/14/11 9:09pm

Hey, I think that you are on to something.  I feel the same way and I stopped for a while I even tried adding a dose of potassium to my daily vitamins.  Odd thing is you are not alone!  The spasms really hurts!

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By LIPITOR, Community Member— Last Modified: 06/03/12, First Published: 05/07/08